Alert archive / Kansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 135, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 24, 2021, 10:30 PM CDT for Gove County, Logan County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 10:30 PM CDT (03:30 UTC)
- Expired
- Jun 24, 2021, 11:16 PM CDT
- In force
- 46 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gove County, KS, Logan County, KS
The radar
The Goodland radar (KGLD), 88 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 4:56 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 2487 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted.
816
WUUS53 KGLD 250330
SVRGLD
KSC063-109-250430-
/O.NEW.KGLD.SV.W.0135.210625T0330Z-210625T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
1030 PM CDT Thu Jun 24 2021
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Central Logan County in west central Kansas...
Southwestern Gove County in west central Kansas...
* Until 1130 PM CDT.
* At 1030 PM CDT, a severe thunderstorm was located 9 miles north of
Scott State Lake, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
central Logan and southwestern Gove Counties, including the
following locations... The Monument Rocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3870 10132 3905 10127 3898 10042 3871 10043
TIME...MOT...LOC 0330Z 269DEG 26KT 3881 10098
HAIL...1.00IN
WIND...60MPH
$$
MRC2 follow-up statements
222
WWUS53 KGLD 250401
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
1101 PM CDT Thu Jun 24 2021
KSC063-109-250430-
/O.CON.KGLD.SV.W.0135.000000T0000Z-210625T0430Z/
Logan KS-Gove KS-
1101 PM CDT Thu Jun 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR EASTERN LOGAN AND SOUTHWESTERN GOVE COUNTIES...
At 1101 PM CDT, a severe thunderstorm was located 14 miles southwest
of Gove, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Gove and The Monument Rocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3874 10115 3904 10113 3898 10042 3871 10043
TIME...MOT...LOC 0401Z 269DEG 26KT 3881 10069
HAIL...1.00IN
WIND...60MPH
$$
MRC514
WWUS53 KGLD 250416
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
1116 PM CDT Thu Jun 24 2021
KSC063-109-250426-
/O.CAN.KGLD.SV.W.0135.000000T0000Z-210625T0430Z/
Logan KS-Gove KS-
1116 PM CDT Thu Jun 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LOGAN AND SOUTHWESTERN
GOVE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However gusty winds are still possible with this
thunderstorm.
LAT...LON 3874 10115 3904 10113 3898 10042 3871 10043
TIME...MOT...LOC 0413Z 269DEG 26KT 3881 10055
$$
MRCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:15 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 24, 6:15 PM CDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Goodland KS 515 PM MDT Thu Jun 24 2021 .UPDATE... Issued at 403 PM MDT Thu Jun 24 2021 Thunderstorms are beginning to move towards Yuma, Kit Carson, and Cheyenne counties. A Severe Thunderstorm Watch is in effect until 10 PM MT for all of the Tri-State area except for Red Willow, Norton, and Graham counties. Hazards include up to 2" hail and damaging wind gusts up to 80 mph. && .SHORT TERM...(This evening through Friday) Issued at 319 PM MDT Thu Jun 24 2021 This afternoon-Tonight...Despite being beneath an upper level ridge, shortwaves, a lee trough, and a surface low over central Kansas will make for an interesting evening in the Plains. A multitude of shortwaves are making their way across the Four Corners this afternoon along the southern edge of an upper level trough over the Intermountain West while pushing the lee trough east away from the Front Range. As of 2 PM MT, storms are already beginning to develop near the Palmer Divide along a southeast- oriented axis in the trough. Initially these storms are expected to be scattered with a few supercells possible. Over the course of the evening, the storms will continue east across W Kansas and SW Nebraska evolving into a more linear (MCS) storm mode. The HRRR and RAP models are continuing to show a favorable environment for storms with MLCAPE 1000-2500 j/kg for much of the area and increasing more to the east and effective shear in the 40-50 kts range. With the high based cloud cover and light showers over portions of the area, there is some weak CIN (< -200 j/kg) which may help limit the strength of the convection. The recent runs of the HRRR and RAP are continuing to become more favorable for a few tornadoes this evening. Confidence is low to moderate considering the time of the day, not as favorable SRH values, and backing winds near the surface. The main hazards are large hail up to 2" and up to 80 mph damaging winds gusts. If/when these storms evolve into an MCS, the hail threat is expected to decrease while the wind threat increases. On the backside of the MCS, more convection may develop with a much lower severe threat. Overnight lows will be in the mid 50s to mid 60s overnight. Friday-Friday night...The upper level trough is expected to move into the Four Corners region during the afternoon. Another round of scattered thunderstorms are possible tomorrow from 4 to 11 PM MT. With lingering cloud cover and limited time for the atmosphere to recover from tonight's event, the environment doesn't appear to be as favorable. MLCAPE values around 1500 j/kg or less with mid-level lapse rates in the 6-8 C/km range and 25-40 kts of shear. Main hazards are expected to be damaging winds and hail. Afternoon highs are expected to be in the upper 70s to mid 80s with overnight lows in the mid 50s to lower 60s. .LONG TERM...(Saturday through Thursday) Issued at 157 PM MDT Thu Jun 24 2021 At the start of the period, an upper trough extends from the northern Plains to the Desert Southwest. Meanwhile, an area of high pressure is located over southwestern Canada and the Pacific Northwest, with ridging along the west coast. For this weekend, the upper trough remains in place over the central CONUS due to nearly stationary high pressure along the east coast serving as a block. This keeps west to northwest flow above the region on the western side of the trough. Disturbances pass through the flow on both Saturday and Sunday, resulting in chances for showers and thunderstorms both days. Severe weather is not currently anticipated. The weekend pattern prevails into early next week, with the positively tilted upper trough across the central part of the country and high pressure to the west (Pacific Northwest) and east (east coast). There are some differences among guidance for what will happen through the week with the pattern. Some solutions have the trough slowly shifting eastward and perhaps closing off to a low while others keep it firmly over the Plains. Either way, chances for showers and thunderstorms return each day, particularly in the afternoon and evening hours. Will work to refine details later in the period. A warming trend will be possible during the long term as the upper trough potentially shifts east and allows ridging to nudge into the region. High temperatures are forecast in the 70s and low 80s Saturday through Monday. A gradual rise follows, from the mid 70s through mid 80s on Tuesday to the 80s region-wide on Thursday. Low temperatures are mainly in the 50s through the period, plus or minus a few degrees. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 510 PM MDT Thu Jun 24 2021 For KGLD and KMCK, VFR conditions are currently expected through the period. The general scenario calls for showers and thunderstorms to potentially impact KGLD in the 03z-07z timeframe with strong wind gusts the primary hazard. From 08z-15z there is a possibility of stratus and sub VFR cigs and maybe some fog/mist. After 16z VFR conditions return. There is a small chance for thunderstorms after about 23z. Winds at taf issuance gusting up to 20kts or so from the northeast, otherwise generally variable in direction at speeds under 8kts. For KMCK any chance for convection would be in the 06z-11z timeframe at this time. Sub VFR cigs in stratus are possible from 12z-17z. Winds through the period generally from the northeast, strongest at taf issuance where gusts up to 20kts or so expected. Adjustments to the forecast for both sites will likely be needed as the convective threat develops this evening. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...KMK SHORT TERM...KMK LONG TERM...JBH AVIATION...99
Hazardous weather outlook, Jun 24, 5:02 PM CDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 402 PM MDT Thu Jun 24 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-252215- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 402 PM MDT Thu Jun 24 2021 /502 PM CDT Thu Jun 24 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... A Severe Thunderstorm Watch is in effect for the entire Tri-State area except for Red Willow, Norton, and Graham counties until 10 PM MDT. Another watch may be needed for the remaining counties later on this evening as the threat moves east. Scattered thunderstorms will develop along the Colorado Front Range and portions of the Palmer Divide this afternoon, progressing eastward into northwest Kansas and southwest Nebraska during the late afternoon and evening. Thunderstorms may also develop in vicinity of a weak surface low situated over western Kansas. Severe thunderstorms capable of producing large hail up to 2" and damaging winds up to 80 mph are possible anywhere in the Tri-State area, mainly between 4 PM and 3 AM MDT. A brief tornado is possible; however, confidence is low. If storms coalesce and organize into a squall line, significant and/or widespread damaging winds are possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... Scattered thunderstorms are anticipated during the afternoon and evening hours on Friday, as well. Isolated severe thunderstorms capable of producing large hail and damaging winds are possible, mainly between 4 PM and 11 PM MDT. Further details cannot be ascertained at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe or significant weather to the National Weather Service in Goodland via social media or telephone.
In the hours before
Local storm report, Jun 24, 9:18 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
818 PM MDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 13 S BURLINGTON 39.12N 102.27W
06/24/2021 E80 MPH KIT CARSON CO PUBLIC
SOCIAL MEDIA REPORT OF WIND GUSTS TO 80MPH,
1.5 INCHES OF RAIN, AND HAIL JUST BELOW
QUARTER IN SIZE. TIME ESTIMATED BY PERSON
REPORTING.
&&
KAKLocal storm report, Jun 24, 9:28 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
828 PM MDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND GST 9 SSE SHARON SPRINGS 38.77N 101.68W
06/24/2021 M61 MPH WALLACE KS MESONET
&&
KAKLocal storm report, Jun 24, 9:36 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
836 PM MDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM TSTM WND GST 2 SSE WALLACE 38.89N 101.58W
06/24/2021 M65 MPH WALLACE KS MESONET
&&
KAKLocal storm report, Jun 24, 9:39 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
839 PM MDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND GST 1 S WALLACE 38.90N 101.59W
06/24/2021 M59 MPH WALLACE KS MESONET
&&
KAKLocal storm report, Jun 24, 9:53 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
853 PM MDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 7 ESE WESKAN 38.82N 101.85W
06/24/2021 M66 MPH WALLACE KS MESONET
KS MESONET.
&&
KAKLocal storm report, Jun 24, 10:03 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
903 PM MDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HEAVY RAIN 5 S BURLINGTON 39.24N 102.27W
06/24/2021 M3.50 INCH KIT CARSON CO PUBLIC
SOCIAL MEDIA REPORT OF RAINFALL UP UNTIL THE
TIME OF REPORT.
&&
KAKThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:57 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 52 min |
| Jun 24, 8:43 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 44 min |
| Jun 24, 9:01 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 59 min |
| Jun 24, 9:32 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 58 min |
| Jun 24, 9:51 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 54 min |
| Jun 25, 2:42 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 63 min |
| Jun 25, 3:41 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 64 min |
| Jun 25, 5:36 PM CDT | Special Weather Statement | GLD | Gove | 24 min |
| Jun 25, 5:48 PM CDT | Special Weather Statement | GLD | Cheyenne | 27 min |
| Jun 25, 5:53 PM CDT | Special Weather Statement | GLD | Sheridan | 22 min |
| Jun 25, 5:56 PM CDT | Special Weather Statement | GLD | Wallace | 34 min |
| Jun 25, 6:01 PM CDT | Special Weather Statement | GLD | Gove | 14 min |
| Jun 25, 6:15 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 60 min |
| Jun 25, 6:16 PM CDT | Special Weather Statement | GLD | Sheridan | 14 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.